I am getting too many side effects from the drug. It is interfering with my daily life. I have been taking the drug for years
I would suggest going off of this slowly, not for reasons of being harmful if you don't but basically because the heartburn will come back with a vengence! I took omeprazole for 12 years and went off of it cold turkey but had to go back on it every other day, then every 3 days, for about a week or so and now I am down to 1 every week but I still get the heartburn but not as bad. I would suggest you talk with your doctor (by the way, I take Zantac in between time, 1 a day) and ask how he/she can help you break away from these horrible PPI's... they are so damaging to me as the side affects were horrible but the heartburn and now the pains in my chest and back are returning so if you have serious GERD, then a doctor is needed. I was told I would need the procedure done where the Hernia (I also have a hernia) is tucked into the stomach to keep the acids from flowing back into the esophagus.
This is the acid reflux we experience. Please keep us posted as to what you do okay?
What side effects are the two of you having from taking the med? They must be pretty bad since the consequences of not treating acid reflux can be severe. My gastroenterologist also recommended trying something like Zantac in place of one of my pantropozole meds to reduce the dose. This was to avoid a possible future side effect (which I don't recall) which my other gastroenterologist disagreed with the possible side effect and gave me a scientific article about it.
Hi bobbidoll, according to the literature, you shouldn't stop withoout the advice from your doctor. I am giving a link to read about your medication. It also lists all side effects, but realize that not everyone will have all or any side effects. It is always best even with these type of meds to check with your prescribing doctor before stopping them...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Nov 2009 • 1 answer
Posted 6 Nov 2009 • 1 answer
Posted 28 Nov 2009 • 2 answers
Posted 25 May 2012 • 2 answers
Posted 30 Dec 2012 • 7 answers